I have Agammaglobulinemia and go every 6 weeks for an infusion. I have systemic lupus and in 2004 had a stem-cell transplant using my own cells after reoccuring large -b-cell lyumphomia. So, is the agammaglobulinemia caused by the stem-cell transplant, my systemic lupus or has it always been there unnoticed?
There are primary immune deficiencies of agammaglobulinemia (x-linked agammaglobulinemia, autosomal recessive agammaglobulinemias, etc) that are present from childhood. There are acquired causes of agammaglobulinemia. Anything that impairs your ability to make antibodies can contribute to agammaglobulinemia - such as immune suppressive therapies and those that can alter your immune system in other ways.
It is not likely that the autologous stem cell transplant is contributing to your agammaglobulinemia. Typically, complete immune recovery happens from 6 months to a year after this type of transplant. After this, if there is no evidence of lymphoma, your immune system should be functioning normally.
It is possible that it is associated to your systemic lupus. The disease can affect your immune system and many medications used to treat systemic lupus also affect your immune system.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.